So glad to have found this link and realised that I'm not alone. I keep seeing in the monthly threads how some people seem to be going about their lives and I am bearly able to lift myself from the settee much of the time. Had first chemo on 28th November followed by 10 days of filgrastin (not sure of spelling), Last day today! I was actually thinking that I was just a wimp or that the effects of the chemo were particularly bad but now I know that these injections are likely to be having an effect I can have some hope that I will recover a bit before my next chemo on the 19th December. Its made me feel SO depressed as I'm usually a healthy active person and hate giving in to the tiredness.
Big hugs and warm thoughts to everyone.
Some hospitals let you have the first treatment without the injections, just to see how you go. Others give them to you from day one. I had 7 days. Sometimes I was crying with pain, but my oncologist gave me Ibuprofen 500mg. I took 4 a day, plus the maximum of paracetamols in a day too. And I'm not a wimp either. I've had 5 babies. I also have Rheumatoid Arthritis and a few other health problems. Try to bear with them because the alternative is just too awful to consider. After having a stay in hospital with neutropenia (much, much worse than anything else I've ever had) I know which I would prefer.
I had terrible side effects from my second round of these injections. I felt as if I'd been hit by a truck! Massive bone pain, muscle pain and tenderness. Really unable to get up for two days. My Oncologist said take some paracetamol and carry on with the injections. I feel I should point out that I'm not a wimp, I've had four babies without drugs and not a day off work for 10 years but this was really horrible, I couldn't cope on my own at home with the kids, a total disaster for me. Amazed it was prescribed for me without a blood test to check levels. Not very happy and totally sympathise with your plight rollercoaster.
I had to have injections for 8 days after each chemo because of low counts. I aways had them at dinner time and had an afternoon nap. They caused me fatigue, muscle weakness, and hot flushes but I was told that the drug was forcing my bone marrow to produce more white cells to compensate the effects of chemotherapy. The alternative is a low count, postponed chemo and a chance of your cancer returning or spreading.
I'm so sorry it's making you feel so ill. It does get better the more you get used to it. Enjoy the rest, watch you favorite telly, and be selfish. Take every offer of help and allow your body to heal with the help of Filgrastim. It's around a £100 a shot so crack on sweetie and know that their doing all they can to get rid of this cancer for you.
All prayers and best wishes. xxx
yes i had similar but the alternative doesnt bear think ing about and my SE's only lasted 4 days. its worth it. Sending you a hug.